As a 63 year old male, I find the side effects of constant breast/nipple pain and growing breast size a deterrent this drug's amazing ability to drop my difficult hypertension. Has anyone had any success in replacing spironolactone with a similar drug or natural treatment without the side effects?
These are the side effects listed for this drug:
"Stop using spironolactone and call your doctor at once if you have:
signs of stomach bleeding--bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;
high potassium--slow heart rate, weak pulse, muscle weakness or limp feeling, tingly feeling;
low sodium--confusion, slurred speech, hallucinations, severe weakness, loss of coordination, feeling unsteady, seizure (convulsions), fainting, shallow breathing (breathing may stop); or
symptoms of any electrolyte imbalance--dry mouth, increased thirst, drowsiness, lack of energy, restless feeling, confusion, nausea, vomiting, increased urination, muscle cramps or weakness, fast heart rate, little or no urinating, or feeling like you might pass out.
Common spironolactone side effects may include:
mild nausea or vomiting, diarrhea;
breast swelling or tenderness;
dizziness, headache, mild drowsiness;
leg cramps; or
impotence, difficulty having an erection."
Have you asked your doctor to prescribe something else? There are so many out there to choose from. I'm sure he can come up with another one for you.
69 year old female with a long history of high blood pressure. Over the years I have been prescribed so many different meds but they only worked for a little while and blood pressure would go back up. Spiro was added a couple of years go and blood pressure has stayed down since. I have the same side effect you have... breast soreness/tenderness. I want to stop taking the medicine and I don't. I've heard it's been linked to breast cancer and I have a family history of breast cancer. I love having controlled blood pressure but don't like the risk of breast cancer. And believe me I've been on every class of blood pressure medicine but adding the Spiro is the only thing that has helped long term.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2009 • 1 answer
Posted 27 Feb 2012 • 1 answer
Posted 25 Mar 2012 • 1 answer
Hypertension - good morning I have a question my blood pressure is high and my pulse was over 100. I
Posted 4 Apr 2013 • 2 answers
Posted 6 Sep 2013 • 3 answers